MAUDE Adverse Event Report: KATECHO INCORPORATED PADPRO: DEFIB PADS:MEDTRONIC; PP P/C DC;TRANSPARENT-L/WS

KATECHO INCORPORATED PADPRO: DEFIB PADS:MEDTRONIC; PP P/C DC;TRANSPARENT-L/WS
Model Number 2001M-C
Medical Device Problem Codes Failure to Conduct (1114); Blocked Connection (2888)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One (1) 2001m-c was received in opened packaging.Visual examination of the returned, used device found that the pads were stuck to individual, unoriginal plastic bags.The reported catalog and lot numbers were verified.The device was visually inspected and no defects were observed.Dried blood was observed on both of the pads.Due to the condition of the received pads, functional testing was not permitted.The continuity of the device was tested using a meterman multimeter (c2551).The testing found that continuity was present from the multimeter pin to the hydrogel on both pads and thus, the device passed continuity testing.The device was then dissected by pulling the hydrogel back to expose the internal connections.The internal connection had no visible abnormalities.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding ten (10) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) 14066, advise the user to make sure the skin is dry i.E.Free of water, seat, alcohol, etc.Do not apply any substance to the skin surface that will leave a residue, i.E.Lotions, oils, etc.Do not fold, trim, crush, or store under heavy objects.If the electrodes do not adhere properly to the patient, apply a new pair misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported an issue occurring with 2001m-c, padpro, p/c dc, transparent-l/ws during a redo mitral valve replacement on (b)(6) 2018.The procedure involved a (b)(6) male with severe mitral valve stenosis who was status post aortic valve replacement in 2005.In preparation for the start of the procedure, the above noted defibrillation electrodes were placed on the patient.Nursing staff responsible for the placement of these pads indicated that there was initially good adherence of the pad to the patient's skin.During rewarming, the patient was noted to go into ventricular fibrillation.Two attempts were made to defibrillate the patient.However, there was no cardioversion noted.An error message of "no connection" (or similar) was noted on the monitor.The initial set of pads were exchanged for a second set of the same brand and same lot number.The cable between the defibrillator and the pads was exchanged but the error message persisted.A second defibrillator was brought into the room and connected to the cables, however the error message persisted and the staff are unable to cardiovert the patient.Another staff member was able to locate a third set of defibrillator electrodes (non conmed devices).The use of these new electrodes resulted in successful defibrillation and cardioversion.Nursing staff involved in this event did report that they noted the original set of electrodes did not maintain tight adherence to the patient's skin.They report that approximately one third of the posteriorly placed pad was not adhering to the patient.The patient was successfully defibrillated, and there is currently no indication of any unpleasant outcome as a result of this event.However, as of the date of complaint report, the patient remained in the critical care unit.Additional information obtained indicates the event occurred intra-operatively while rewarming in order to come off of bypass.The actual procedure had been successfully completed with no delay.Or record reveals that the patient was in vf from 1035-1048 hrs with multiple defibrillations.The electrodes were in place on the right anterior chest and left chest apex approximately 3.5 hours prior to the ventricular fibrillation being noted.The patient was prepped for the procedure with chg scrub, chg swabs and was reportedly free of lotion, oils and hair.It was also noted that the patient's anatomy is described as thick muscle tissue.It is reported that the current status of the patient, at the time of this report, is stable.This report is raised on the basis of an injury.

Brand Name
PADPRO: DEFIB PADS:MEDTRONIC
Common Device Name
PP P/C DC;TRANSPARENT-L/WS
Manufacturer (Section D)
KATECHO INCORPORATED
2500 bell avenue
des moines IA 50321
MDR Report Key7847971
Report Number1320894-2018-00195
Device Sequence Number11085956
Product Code MKJ
UDI-Device Identifier10653405042587
UDI-Public(01)10653405042587(17)210412(10)Y04121810
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K014209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Model Number2001M-C
Device Catalogue Number2001M-C
Device Lot NumberY04121810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date09/05/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAM0001281 / LIFEPAK 20 DEFIBRILLATOR UNIT
Outcome Attributed to Adverse Event Other;
Patient Age43 YR